Switch medication from Haloperidol to Lurasidon.
- Day 1-7: gradually reduce the dose of haloperidol to 50% of the dose.
- Day 8-14: gradually reduce the dose of haloperidol to 0% of the dose
- Day 14: stop administration of haloperidol.
- Day 1-7: start administration of lurasidon in a dose of 40 mg/day.
- Day 8-14: increase the dose of lurasidon to 80 mg/day if necessary. Note: Continue the dose of lurasidone 40 mg/day if the patiënt is stable.
- During this switch you could monitor ECG, especially in patients prone to QT-conduction problems.
- There is a possibility of QT interval prolongation.
- It is also possible to start administration of lurasidon on day 1 in a dose of 80 mg/day. 
- WHO Collaborating Centre for Drug Statistics Methodology ATC=N05AD01
- KNMP; Informatorium Medicamentorum 2015; Monografie "haloperidol" (Dutch)
- The Lundbeck Institute; Psychotropics; Terminal Plasma Half-lives
- Farmacotherapeutisch Kompas; Inleidende Tekst Antipsychotica (dutch)
- Stöllberger C, Huber JO, Finsterer J, Antipsychotic drugs and QT prolongation. Int Clin Psychopharmacol. 2005 Sep;20(5):243-51.
- McEvoy JP et al. Effectiveness of lurasidone in patients with schizophrenia or schizoaffective disorder switched from other antipsychotics: a randomized, 6-week, open-label study.J Clin Psychiatry. 2013 Feb;74(2):170-9.
The editors of psychiatrienet.nl take the greatest care to provide up-to-date and accurate information on this site. Nevertheless, mistakes and omissions cannot be entirely excluded. No rights devolve from the information provided. The editors and other providers of information to this site accept no responsibility for the content of this site or for the information provided therein; neither do they accept responsibility for possible damages which may derive from the use of the information on this site or from the linked sites. The editorial board accepts no responsibility for the content of the (linked) sites, for access to them, or for the products and services on these sites, nor for the occurrence of errors, viruses, and/or disruptions in service.